Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Constant hunger?
    avatar
    twentysomething14 posted:
    Hello - I was diagnosed with Ulcerative Colitis 4 years ago. Im on Imuran and I also take Remicade treatments (As a side note I went on birth control 3 months ago) These past 4 days I've had constant hunger. I always feel hungry when I am done eating. I feel full that I stop eating and then Im hungry right after. Is this because of Colitis or maybe the birth control? I haven't been on birth control for 4 years so I dont know if constant hunger is a side effect from birth control. Just wondering if anyone else who has colitis or crohns has this. Thank you in advance for any advice.
    Reply
     
    avatar
    miserable_sob responded:
    I'd be more worried about trying to stay healthy when it comes to your colon. After I was diagnosed with UC, about 3 to 4 years later my case was so out of control, I had J Pouch surgery. Now all I can do 23 years later is look back and regret choosing that surgery. What I'm really saying here is I'm not overlooking your hunger concerns, I just believe you should be thankful you can still live with your colon now and do what it takes with your dieting and whatever else to keep it healthy.
     
    avatar
    hannahleigh89 responded:
    Are you underweight? One element of birth control is that it tries to keep your body at a weight that's healthy for pregnancy because it kind of tricks your body into thinking you're pregnant. This sometimes results in weight gain, so it is possible that it's from the birth control.

    I'm hungry all the time, too.
     
    avatar
    SayaG responded:
    My stomach burns a lot of the time - eating seems to help! But I am gaining weight! And I have constipation problems as well - I have NEVER had diarrhea problems. Is having a burning stomach 'normal' with colitis?
     
    avatar
    hannahleigh89 replied to SayaG's response:
    Are you on anything for acid reflux or excess acid production?
     
    avatar
    jodi2125 replied to hannahleigh89's response:
    I was on birth control for many years and never experienced that. I know I did have that constant hunger when I had modee to severe reflux. I would get a burning and hunger sensation. The medication helped with the constant hunger and burning.
     
    avatar
    SayaG replied to jodi2125's response:
    Thanks for all the replies, I have since found out that I also have diverticulitis in both my stomach and colon. I suspect that could be a contributing factor as well. I have cut out gluten for now to see if that will help with the healing and pain - I am going to have a biopsy this week.

    Thanks for your prayers and support.
    Saya


    Spotlight: Member Stories

    I was first diagnosed with UC in 2008 and took Asacol and Canasa for about a year before taking some advice from a friend and trying a strict gluten f...More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.